Alert archive / Alabama / Wind Advisories in 2022
Wind Advisory 9, NWS Huntsville, AL
NWS Huntsville, AL issued this wind advisory at Oct 24, 2022, 1:53 PM CDT for 11 counties in Alabama; Franklin County, Lincoln County, Moore County, Tennessee. It took effect at Oct 25, 2022, 9:00 AM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Oct 24, 2022, 1:53 PM CDT (18:53 UTC)
- In effect from
- Oct 25, 2022, 9:00 AM CDT
- Expired
- Oct 25, 2022, 7:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Huntsville, AL
Counties Colbert County, AL, Cullman County, AL, DeKalb County, AL, Franklin County, AL, Jackson County, AL, Lauderdale County, AL, Lawrence County, AL, Limestone County, AL, Madison County, AL, Marshall County, AL, Morgan County, AL, Franklin County, TN, Lincoln County, TN, Moore County, TN
The radar
The Northeast Alabama radar (KHTX), 69 km from the middle of the area, began a volume at 18:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.9 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2078 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
260 WWUS74 KHUN 241853 NPWHUN URGENT - WEATHER MESSAGE National Weather Service Huntsville AL 153 PM CDT Mon Oct 24 2022 ALZ001>010-016-TNZ076-096-097-250500- /O.NEW.KHUN.WI.Y.0009.221025T1400Z-221026T0000Z/ Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan- Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln-Franklin TN- Including the cities of Florence, Muscle Shoals, Sheffield, Tuscumbia, Russellville, Red Bay, Moulton, Town Creek, Athens, Huntsville, Decatur, Albertville, Boaz, Guntersville, Arab, Scottsboro, Fort Payne, Rainsville, Cullman, Lynchburg, Fayetteville, Winchester, Sewanee, Decherd, Estill Springs, and Cowan 153 PM CDT Mon Oct 24 2022 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 7 PM CDT TUESDAY... * WHAT...South winds 15 to 25 mph with gusts up to 40 mph expected. * WHERE...All of Northern Alabama and Southern Middle Tennessee. * WHEN...From 9 AM to 7 PM CDT Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ GH
3 follow-up statements
247 WWUS74 KHUN 250454 NPWHUN URGENT - WEATHER MESSAGE National Weather Service Huntsville AL 1154 PM CDT Mon Oct 24 2022 ALZ001>010-016-TNZ076-096-097-251400- /O.CON.KHUN.WI.Y.0009.221025T1400Z-221026T0000Z/ Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan- Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln-Franklin TN- Including the cities of Florence, Muscle Shoals, Sheffield, Tuscumbia, Russellville, Red Bay, Moulton, Town Creek, Athens, Huntsville, Decatur, Albertville, Boaz, Guntersville, Arab, Scottsboro, Fort Payne, Rainsville, Cullman, Lynchburg, Fayetteville, Winchester, Sewanee, Decherd, Estill Springs, and Cowan 1154 PM CDT Mon Oct 24 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 7 PM CDT TUESDAY... * WHAT...South winds 15 to 25 mph with gusts up to 40 mph expected. * WHERE...All of Northern Alabama and Southern Middle Tennessee. * WHEN...From 9 AM to 7 PM CDT Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
053 WWUS74 KHUN 251112 NPWHUN URGENT - WEATHER MESSAGE National Weather Service Huntsville AL 612 AM CDT Tue Oct 25 2022 ALZ001>010-016-TNZ076-096-097-260000- /O.CON.KHUN.WI.Y.0009.221025T1400Z-221026T0000Z/ Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan- Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln-Franklin TN- Including the cities of Florence, Muscle Shoals, Sheffield, Tuscumbia, Russellville, Red Bay, Moulton, Town Creek, Athens, Huntsville, Decatur, Albertville, Boaz, Guntersville, Arab, Scottsboro, Fort Payne, Rainsville, Cullman, Lynchburg, Fayetteville, Winchester, Sewanee, Decherd, Estill Springs, and Cowan 612 AM CDT Tue Oct 25 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Sustained south-southeasterly winds around 25 mph with gusts of 35-40 mph are expected. Both sustained winds and gusts will be higher in elevated terrain locations. * WHERE...All counties in northern Alabama, as well as Lincoln, Moore, and Franklin counties in southern middle Tennessee. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ 70/DD
595 WWUS74 KHUN 252354 NPWHUN URGENT - WEATHER MESSAGE National Weather Service Huntsville AL 654 PM CDT Tue Oct 25 2022 ALZ001>010-016-TNZ076-096-097-260100- /O.EXP.KHUN.WI.Y.0009.000000T0000Z-221026T0000Z/ Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan- Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln-Franklin TN- Including the cities of Florence, Muscle Shoals, Sheffield, Tuscumbia, Russellville, Red Bay, Moulton, Town Creek, Athens, Huntsville, Decatur, Albertville, Boaz, Guntersville, Arab, Scottsboro, Fort Payne, Rainsville, Cullman, Lynchburg, Fayetteville, Winchester, Sewanee, Decherd, Estill Springs, and Cowan 654 PM CDT Tue Oct 25 2022 ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... A Wind Advisory that is active for all of northern Alabama and portions of southern Middle Tennessee will be allowed to expire at 7 PM CDT this evening. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this wind advisory went out at Oct 24, 1:53 PM CDT, 0 minutes earlier.
Area forecast discussion, Oct 24, 1:53 PM CDT, 0 minutes before
Area Forecast Discussion National Weather Service Huntsville AL 153 PM CDT Mon Oct 24 2022 ...New NEAR TERM, SHORT TERM, LONG TERM... .NEAR TERM... (Tonight) Issued at 152 PM CDT Mon Oct 24 2022 The ridge over much of the eastern US will slide to the east tonight. In its wake, a trough currently over TX will push towards the Southeast overnight. Locally, the only impacts will be an increase in mid to high level clouds that move in from the west. Otherwise, a seasonable night is in store for the Tennessee Valley with overnight lows in the mid to upper 50s. && .SHORT TERM... (Tuesday through Thursday) Issued at 152 PM CDT Mon Oct 24 2022 A potentially active day is forecast for Tuesday as the aformentioned trough axis shifts towards the Southeast. A SFC low pressure system will move from the ARKLATEX region northeastward into the Ohio River Valley. To its south a cold front will sweep through Alabama and southern middle Tennessee during the afternoon and early evening hours. Ahead of the front, some light showers may persist in the morning in part due to strong moisture flux into the region out of the south. Winds will also be quite gusty with sustained winds 15 to 25 mph and gusts to 40 mph possible outside of any convection. Therefore, a Wind Advisory has been issued on Tuesday from 9am until 7pm. Taking a look at the severe threat, SPC has expanded the slight risk area a little to the northeast with the afternoon update. Model guidance indicates a fast moving QLCS along or just ahead of the cold front entering into NW AL by 1 pm and quickly progressing eastward during the afternoon. The line of storms should exit NE AL around 8pm in the evening. The synoptic lift associated with this system is quite strong, especially right along the front. Model soundings also have sufficient shear, both directional and speed shear to support strong to severe storms. Low level curvature in the shear profile would also favor rotating storms. However, the one limiting factor is instability. HREF ensemble mean CAPE values show very low values, but the ensemble max indicates 500-1000 j/kg. Due to wide range in potential outcomes the severe threat for tomorrow is still uncertain. If we get more moisture return during the day tomorrow and can realize those higher instability values, then the severe risk will be greater. Damaging winds will be the primary threat, but given the shear profiles any stronger storms and/or surges in the QLCS will result in a localized increased tornado threat. The front clears the area late Tuesday and in its wake a cooler and drier airmass moves into the area. The good news is that this airmass is not nearly as cold as last weeks, where we dropped below freezing. Afternoon highs on Wednesday will be in the low to mid 60s, which is about 5 to 10 degrees below the climatological normal. A zonal pattern across the Southeast sets up towards the end of the work week. As a result, Thursday will be a pleasant day with afternoon highs in the lower 70s. && .LONG TERM... (Friday through Monday) Issued at 152 PM CDT Mon Oct 24 2022 Friday will be a rinse and repeat of Thursday with temperatures topping out in the 70s. As we head into the weekend, another trough digs into the central Plains. This feature will continue to move to the east and impacting the Tennessee Valley this weekend. Timing differences are quite large with this system, therefore have rain starting Saturday morning and lingering into Monday. While it is not expected to rain this entire time period, until models show better agreement it is difficult to narrow down a window where rain is more likely. && .AVIATION... (18Z TAFS) Issued at 1153 AM CDT Mon Oct 24 2022 VFR conditions are expected through the entire TAF period. Gusty southerly winds between 10 to 15 knots are forecast for this afternoon before subsiding this evening. Scattered showers are expected to develop tomorrow morning and move west to east across the area. Winds will also begin to ramp up with 15 to 20 knots possible. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...Wind Advisory from 9 AM to 7 PM CDT Tuesday for ALZ001>010-016. TN...Wind Advisory from 9 AM to 7 PM CDT Tuesday for TNZ076-096-097. && NEAR TERM...GH SHORT TERM....GH LONG TERM....GH AVIATION...GH
Nearby
Wind Advisories in Alabama, 2022Wind Advisories in Tennessee, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.